Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Feb 15, 2022, 3:56 AM CST for 8 counties in Oklahoma. It took effect at Feb 15, 2022, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 3:56 AM CST (09:56 UTC)
- In effect from
- Feb 15, 2022, 12:00 PM CST
- Expired
- Feb 15, 2022, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2473 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
483 WWUS84 KTSA 150956 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 356 AM CST Tue Feb 15 2022 OKZ054-059-160000- /O.NEW.KTSA.FW.W.0001.220215T1800Z-220216T0000Z/ Osage-Pawnee- 356 AM CST Tue Feb 15 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 6 PM CST this evening. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...south at 15 to 25 gusting to near 40 mph. * HUMIDITY...as low as 25 percent. * TEMPERATURE...upper 60s to near 70. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ Lacy
2 follow-up statements
469 WWUS84 KTSA 151642 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 1042 AM CST Tue Feb 15 2022 OKZ055>058-060-061-064-160000- /O.EXA.KTSA.FW.W.0001.220215T1800Z-220216T0000Z/ Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Creek- 1042 AM CST Tue Feb 15 2022 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR AREAS NORTH OF INTERSTATE 44 IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect until 6 PM CST this evening. * AFFECTED AREA...In Oklahoma, Washington, Nowata, Craig, Ottawa, Tulsa, Rogers, and Creek counties. * WIND...south at 15 to 25 gusting to near 40 mph. * HUMIDITY...as low as 30 percent. * TEMPERATURE...upper 60s to near 70. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$ OKZ054-059-160000- /O.CON.KTSA.FW.W.0001.220215T1800Z-220216T0000Z/ Osage-Pawnee- 1042 AM CST Tue Feb 15 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR AREAS NORTH OF INTERSTATE 44 IN NORTHEAST OKLAHOMA... * AFFECTED AREA...In Oklahoma, Osage, and Pawnee counties. * WIND...south at 15 to 25 gusting to near 40 mph. * HUMIDITY...as low as 25 percent. * TEMPERATURE...upper 60s to near 70. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
970 WWUS84 KTSA 152356 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 556 PM CST Tue Feb 15 2022 OKZ054>061-064-160100- /O.EXP.KTSA.FW.W.0001.000000T0000Z-220216T0000Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Creek- 556 PM CST Tue Feb 15 2022 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... Relative humidities are beginning to increase across the warning area with values largely in the 35 to 45 percent range, leading to some improvement in the fire weather conditions. South winds will remain gusty through the evening and overnight. A wind advisory will continue through midnight across northeast Oklahoma with occasional gusts meeting or exceeding 40mph. These gusty winds may still be problematic for fire fighting efforts. Continue to avoid behaviors that may inadvertently start a fire. $$ Snider
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Feb 15, 3:53 AM CST, 3 minutes earlier.
Area forecast discussion, Feb 15, 3:53 AM CST, 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 353 AM CST Tue Feb 15 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 353 AM CST Tue Feb 15 2022 Low pressure strengthens over eastern CO/western KS today, tightening the pressure gradient across the region. South winds will crank up by mid-morning and peak during the afternoon, with gusts to near 40 mph across northeast Oklahoma and northwest Arkansas. Will elect to hold off on wind headlines this morning given borderline nature, and will yield to the following shift to make a decision on this after monitoring trends. After loading new short term dewpoint data, the min RH forecast is near 25% across portions of Osage and Pawnee counties this afternoon. As a result, will be issuing a Red Flag Warning for critical fire spread conditions there, and will be issuing a fire danger statement to cover the remainder of the region where winds will be strong and humidities low, but not quite meeting criteria for RFW. && .LONG TERM... (Tonight through Monday) Issued at 353 AM CST Tue Feb 15 2022 Bottom line upfront: Record high mins are in jeopardy tonight as an anomalously warm night for this time of year is expected. A major storm system will affect the region Wednesday night and Thursday, bringing with it the potential for severe weather, heavy rainfall and finally winter weather. There has been a slight north and westward shift to the swath of advisory level forecast snow accumulations. Some travel impact and at least minor disruption to daily life is looking more likely to the north and west of Tulsa on Thursday. Warm advection showers will increase in coverage during the day Wednesday, but the main action holds off until midnight and later. At this time, the surface low and effective dryline slide east across the region and large scale lift increases ahead of approaching shortwave trough. A broken band of strong to severe storms will sweep across the region. Model soundings ahead of the surface low show generally weak instability, on the order of 500 J/KG or less, and indicate that storms will be slightly elevated. Large hail and strong to severe gusts from the band of storms will be the main threats. There is a very low but non-zero tornado threat down near the Red River if higher dewpoints can make it this far north. Locally heavy rainfall remains a threat given anomalously high PWATs for this time of year reflected in deep saturated profiles in the model soundings. Much colder air will filter into the region Thursday morning behind the departing surface low and trailing cold front. Meanwhile, the main upper low will be tracking northeast and moving overhead. A band of precipitation is expected along the deformation zone to the north/northeast of the track of the upper low, from northwest/north central Oklahoma to the northeast into KS and MO, clipping northeast OK coinciding with a slight northward shift to the surface low track. Forecast thermal profiles still suggest a brief window for a wintry mix across northeast OK before a change over to snow. Once the change over occurs, snow could be moderate to heavy at times near the center of the band. Based on the latest data, the heavier and more impactful snows are expected to just miss northeast OK to the west and north. However, it will be close and a slight southward shift could bring warning criteria snows into northeast OK. New experimental probabilistic tools suggest about a 40% chance of warning level impact snows near the KS border. The system exits by Thursday night, with quiet weather expected for the following weekend. A quick warmup is forecast, likely tempered initially by snow cover. Above average temps will be the rule over the weekend into early next week. The next storm system will bring chances for showers and storms by next Tuesday. Lacy && .AVIATION... (06Z TAFS) Issued at 1012 PM CST Mon Feb 14 2022 VFR conditions will continue with gusty winds developing during the day Tuesday. Winds will remain gusty into Tuesday night with moisture return and lower ceilings gradually spreading into the region. Will maintain low VFR ceilings through this fcst period with flight level impacts more likely in later forecasts. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 56 67 43 / 0 10 40 100 FSM 67 50 67 58 / 0 0 60 100 MLC 67 55 66 53 / 0 0 70 90 BVO 68 53 68 33 / 0 0 40 100 FYV 65 48 64 52 / 0 0 60 100 BYV 63 52 64 53 / 0 0 50 100 MKO 66 54 65 50 / 0 0 60 100 MIO 65 53 64 42 / 0 0 60 100 F10 68 55 67 48 / 0 0 50 100 HHW 66 53 66 57 / 0 10 70 90 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...AR...None. && SHORT TERM...30 LONG TERM....30 AVIATION...07
Hazardous weather outlook, Feb 14, 4:52 PM CST, 11 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 PM CST Mon Feb 14 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 PM CST Mon Feb 14 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and western Arkansas. ONSET...Ongoing. DISCUSSION... Fire weather conditions are expected to improve after sunset and temperatures fall, winds decrease and relative humidity values rise. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY...Thunderstorm Potential...High Wind Potential... Heavy Rain Potential. THURSDAY...Winter Weather Potential...High Wind Potential. FRIDAY AND SATURDAY...No Hazards. SUNDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Strong south winds, with gusts to near 40 mph, are expected across portions of eastern Oklahoma on Tuesday. The strong winds, warm temperatures and dry conditions will yield elevated to critical grassland fire spread rates. Rising dewpoints will hold humidities up during the afternoon, limiting the overall threat slightly. Thunderstorm potential increases Wednesday afternoon and especially into Wednesday night ahead of a storm system and cold front. There is the potential for severe storms Wednesday night across eastern Oklahoma into western Arkansas. Large hail and damaging winds will be the main concern. There is a very low, but non-zero, threat of a tornado across southeast Oklahoma. Multiple rounds of showers and storms are possible across eastern Oklahoma and western Arkansas Wednesday and Wednesday night, increasing the potential for locally heavy rainfall. The overall flood threat will be limited by the recent drought conditions. As colder temperatures filter into the region behind the cold front, a band of wintry precipitation, mainly in the form of snow, is forecast to affect portions of northeast Oklahoma and far northwest Arkansas on Thursday as the storm system moves overhead. At this time, snow accumulation potential will be highest north of I-44 and closer to the Kansas and Missouri borders. Some travel impacts are possible. The snow will exit the region by Thursday night. Strong south winds and warmer temperatures will return by the latter part of the weekend, once again raising fire weather concerns. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:07 PM CST | Wind Advisory | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 6 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.